Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 246, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 19, 2011, 4:56 PM EDT for Forsyth County, Guilford County, North Carolina. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2011, 4:56 PM EDT (20:56 UTC)
- Expired
- Jul 19, 2011, 5:45 PM EDT
- In force
- 49 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Forsyth County, NC, Guilford County, NC
The radar
The Roanoke radar (KFCX), 99 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.9 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 45 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 1357 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
829
WUUS52 KRAH 192056
SVRRAH
NCC067-081-192145-
/O.NEW.KRAH.SV.W.0246.110719T2056Z-110719T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
456 PM EDT TUE JUL 19 2011
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN FORSYTH COUNTY IN CENTRAL NORTH CAROLINA
GUILFORD COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 545 PM EDT
* AT 455 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER STOKESDALE...OR OVER BELEWS CREEK...MOVING
SOUTHEAST AT 20 MPH. WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
SUMMERFIELD...
LAKE TOWNSEND...
GREENSBORO...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3615 8024 3626 8012 3626 8011 3625 7980
3613 7961 3591 7986
TIME...MOT...LOC 2056Z 311DEG 15KT 3624 8000
$$
VINCENT3 follow-up statements
024
WWUS52 KRAH 192101
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
501 PM EDT TUE JUL 19 2011
NCC067-081-192145-
/O.CON.KRAH.SV.W.0246.000000T0000Z-110719T2145Z/
FORSYTH NC-GUILFORD NC-
501 PM EDT TUE JUL 19 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR GUILFORD AND NORTHEASTERN FORSYTH COUNTIES...
AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
STOKESDALE...OR NEAR BELEWS CREEK...MOVING SOUTHEAST AT 20 MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 60 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... SEDGE GARDEN...
KERNERSVILLE...SUMMERFIELD...COLFAX...LAKE TOWNSEND...GREENSBORO...
MCLEANSVILLE AND JAMESTOWN.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS NOW AND STAY AWAY FROM THE WINDOWS. IF YOU
CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE. REMEMBER...IF
YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
LAT...LON 3615 8024 3626 8012 3626 8011 3625 7980
3613 7961 3591 7986
TIME...MOT...LOC 2101Z 325DEG 16KT 3622 8000
$$
VINCENT772
WWUS52 KRAH 192112
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
512 PM EDT TUE JUL 19 2011
NCC067-081-192145-
/O.CON.KRAH.SV.W.0246.000000T0000Z-110719T2145Z/
FORSYTH NC-GUILFORD NC-
512 PM EDT TUE JUL 19 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR GUILFORD AND NORTHEASTERN FORSYTH COUNTIES...
AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
COLFAX...OR 7 MILES SOUTHEAST OF BELEWS CREEK...MOVING SOUTHEAST AT
15 MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 60 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... LAKE TOWNSEND...
MCLEANSVILLE...JAMESTOWN AND GREENSBORO.
ANOTHER STRONG THUNDERSTORM WAS DEVELOPING JUST NORTHWEST OF WINSTON
SALEM AT 510 PM...MOVING SOUTHEAST AT 15 MPH. LOCALLY HEAVY
RAINFALL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS UP TO
45 MPH WILL BE POSSIBLE IN WINSTON SALEM THROUGH 530 PM.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS NOW AND STAY AWAY FROM THE WINDOWS. IF YOU
CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE. REMEMBER...IF
YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
LAT...LON 3615 8024 3626 8012 3626 8011 3625 7980
3613 7961 3591 7986
TIME...MOT...LOC 2110Z 323DEG 11KT 3616 7996
$$
VINCENT375
WWUS52 KRAH 192121
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
521 PM EDT TUE JUL 19 2011
NCC067-081-192128-
/O.CAN.KRAH.SV.W.0246.000000T0000Z-110719T2145Z/
FORSYTH NC-GUILFORD NC-
521 PM EDT TUE JUL 19 2011
...THE SEVERE THUNDERSTORM WARNING FOR GUILFORD AND NORTHEASTERN
FORSYTH COUNTIES IS CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...THEREFORE THE WARNING HAS BEEN CANCELLED.
HOWEVER...ISOLATED STRONG THUNDERSTORMS WILL CONTINUE TO DEVELOP
OVER PORTIONS OF GUILFORD...FORSYTH AND DAVIDSON COUNTIES THROUGH
630 PM THIS EVENING. ANY STORMS THAT DEVELOP WILL BE CAPABLE OF
PRODUCING EXCESSIVE DEADLY CLOUD TO GROUND LIGHTNING...LOCALLY HEAVY
RAINFALL...AND WIND GUSTS UP TO 45 MPH.
SOME LOCATIONS THAT CAN EXPECT STRONG THUNDERSTORMS THROUGH 600 PM
INCLUDE...WINSTON SALEM AND CLEMMONS IN FORSYTH COUNTY...AND WELCOME
AND LEXINGTON IN DAVIDSON COUNTY.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3615 8024 3626 8012 3626 8011 3625 7980
3613 7961 3591 7986
TIME...MOT...LOC 2118Z 323DEG 11KT 3614 7994
$$
VINCENTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 3:18 PM EDT, 1 hour 38 minutes earlier.
Area forecast discussion, Jul 19, 3:18 PM EDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 318 PM EDT TUE JUL 19 2011 .SYNOPSIS... A LEE SURFACE TROUGH OVER THE NC PIEDMONT WILL STRENGTHEN WITH THE APPROACH OF A DISTURBANCE IN NW FLOW ALOFT THIS EVENING. THE WEAK SURFACE TROUGH WILL THEN PERSIST THROUGH THE WEEKEND AS STRONG UPPER RIDGE MIGRATES EASTWARD OVER THE AREA. && .NEAR TERM /THROUGH WEDNESDAY/... AS OF 250 PM TUESDAY... WITH TEMPS CLIMBING INTO THE LOW TO MID 90S ACROSS MUCH OF THE CWA...THE PIEDMONT TROUGH HAS BECOME A BIT MORE DEFINED THIS AFTERNOON. CONVECTIVE DEBRIS CLOUDS FROM REMNANT CONVECTIVE DISTURBANCES THAT MOVED ACROSS OH AND WV THIS MORNING ARE NOW SPREADING SOUTH OVER THE AREA...WHICH MAY BEGIN TO STIFLE ANY FURTHER DESTABILIZATION. MLCAPE VALUES PER SPC MESOANALYSIS RANGE FROM 1500 J/KG NEAR THE VA BORDER TO 500 J/KG SOUTH OF THE TRIANGLE. CONVECTIVE INITIATION IS UNCERTAIN AT THIS POINT...BUT APPEARS MOST LIKELY OVER THE NW PIEDMONT AHEAD OF THE DECAYING UPPER DISTURBANCE OR ALONG THE THERMALLY ENHANCED SURFACE THROUGH EXTENDING FROM ROUGHLY ROANOKE RAPIDS TO RALEIGH TO ROCKINGHAM. OVERALL WIND FIELDS ALOFT ARE WEAK AND THE FREEZING LEVEL IS AROUND 15K FT OR HIGHER. THE MAIN SEVERE THREAT WITH ANY STORMS THIS EVENING WILL BE FROM DOWNBURSTS. LINGERING OUTFLOWS AND WEAK UPPER LEVEL DISTURBANCES THAT ARE SOMEWHAT EVIDENT UPSTREAM IN WATER VAPOR/RUC FORECASTS WARRANT A SLIGHT CHANCE POP OVERNIGHT AS DEWPOINTS RECOVER INTO THE LOWER 70S. LOWS WILL ACCORDINGLY ONLY FALL INTO THE LOWER 70S. SOME FOG POSSIBLE WHERE HEAVIER RAIN OCCURS WITH STORMS THIS EVENING..BUT DONT EXPECT ANY WIDESPREAD ISSUES WITH SUCH WARM LOWS. WEDNESDAY... LOW LEVEL THICKNESSES ARE FORECAST TO BE SIMILAR TO TUESDAY OR A FEW METERS HIGHER AROUND 1440M...SUGGESTING ANOTHER DAY OF HIGHS IN THE 93-97 RANGE. MOST GUIDANCE...INCLUDING A GOOD CLUSTERING OF SREF MEMBERS...SHOWS DEWPOINTS REMAINING ABOVE 70 FOR MUCH OF THE AREA. GIVEN THESE VALUES..HEAT INDICES ARE FORECAST TO REACH THE 103-107 RANGE FROM NORTHWEST TO SOUTHWEST. ANOTHER UPPER LEVEL DISTURBANCE ASSOCIATED WITH ONGOING CONVECTION OVER THE UPPER MIDWEST WILL DROP SOUTHEAST ACROSS THE CENTRAL APPALACHIANS AND ACROSS THE CWA WEDNESDAY AFTERNOON/EVENING...ALTHOUGH MODELS VARY ON HOW STRONG THE FORCING WILL BE. MODEST DESTABILIZATION IS EXPECTED IN THE VICINITY OF THE PIEDMONT TROUGH...WHICH SHOULD ACT AS A FOCUS FOR CONVECTIVE INITIATION BY EARLY AFTERNOON...WITH POSSIBLE ENHANCEMENT FROM THE AFOREMENTIONED UPPER DISTURBANCE. SHEAR WILL REMAIN WEAK...SO PULSE STORMS WITH MAINLY A DAMAGING WIND THREAT ARE MOSTLY LIKELY...WITH THE HIGHEST POPS FROM THE TRIANGLE SOUTHEASTWARD. HEAT ADVISORY CRITERIA MAY BE BORDERLINE FOR SOME SPOTS WEDNESDAY AFTERNOON DEPENDING ON STORM COVERAGE...BUT GIVEN THE DEVELOPING HEAT WAVE...WE WILL GO AHEAD AND ISSUE AN ADVISORY FOR WEDNESDAY FOR ALL BUT THE TRIAD AREA AND PERSON COUNTY. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... AS OF 220 PM MONDAY... THIS PERIOD STILL APPEARS LARGELY DRY AND ANOMALOUSLY HOT. WITH A WEAK SURFACE TROUGH HOLDING FIRM THROUGH THE PIEDMONT... THE MID LEVEL ANTICYCLONE SHIFTS SLOWLY FROM THE MID MISS VALLEY AND WESTERN OH VALLEY WEDNESDAY NIGHT EASTWARD OVER NC... IN A SLIGHTLY WEAKENED BUT STILL DOMINANT FORM... THEN BECOMES REFOCUSED JUST OFF THE SOUTHEAST COAST BY FRIDAY NIGHT. MODELS CONTINUE TO TAKE WHAT APPEARS TO BE A REMNANT VORTICITY CENTER EMANATING FROM CURRENT MCS ACTIVITY OVER THE UPPER MIDWEST AND GREAT LAKES AND BRING IT SSE THROUGH NC LATE WEDNESDAY THROUGH WEDNESDAY EVENING. WHILE THIS SCENARIO IS FAR FROM A CERTAINTY... AND TIMING COULD BE OFF BY SEVERAL HOURS OR MORE... IT IS REASONABLE CONSIDERING THAT THE RIDGE ITSELF IS STILL CENTERED TO OUR WEST AND THE THERMAL WIND WOULD INDEED SUGGEST A PATH OF ANY SUCH DISTURBANCES INTO NC. WILL LEAVE A SMALL CHANCE POPS WEDNESDAY EVENING... DIMINISHING OVERNIGHT. AS THE RIDGE AXIS EXPANDS OVERHEAD WITH THE MID-UPPER SHEAR AXIS SETTLING TO OUR SOUTH... THE ALREADY-MEAGER PRECIP CHANCES SHOULD DIMINISH TO NEARLY NIL THURSDAY THROUGH FRIDAY NIGHT... WITH MID LEVELS GROWING TOO WARM AND DRY FOR ANY SUBSTANTIAL ACCELERATING UPDRAFTS. A FEW CONVECTIVE CELLS WILL CERTAINLY BE POSSIBLE GIVEN THE STRONG HEATING... HOWEVER THE VERY LOW DEEP LAYER SHEAR AND MINIMAL OPPORTUNITY FOR LOW LEVEL MOISTURE POOLING SHOULD PRECLUDE ANY MORE THAN ONE OR TWO LATE DAY STORMS ACROSS CENTRAL NC. STILL ANTICIPATE HIGHS OF 98-101 THURSDAY AND 99-103 FRIDAY... CERTAINLY APPROACHING IF NOT MEETING/SURPASSING RECORDS (SEE CLIMATE SECTION BELOW)... AND LIKELY NECESSITATING HEAT ADVISORIES IF NOT WARNINGS. HISTORICAL DATA FROM GSO SHOW LOWS THERE IN THE LOW-MID 70S WHEN 12Z THICKNESSES WERE IN THE 1430-1440 M RANGE... SO CURRENT FORECAST LOWS IN THE LOW-MID 70S WEDNESDAY NIGHT AND MID-UPPER 70S THURSDAY NIGHT LOOK QUITE REASONABLE FOLLOWING MODEL THICKNESS VALUES. IT IS WORTH NOTING THAT RESEARCH HAS SHOWN A SHARP INCREASE IN HEAT-RELATED HEALTH PROBLEMS WHEN LOW TEMPS DON'T DROP MUCH BELOW 80F AT NIGHT... SO THIS LATE-WEEK TIME FRAME IS LIKELY TO BE THE MOST CRITICAL FOR US FROM A PUBLIC HEALTH STANDPOINT. -GIH && .LONG TERM /SATURDAY THROUGH TUESDAY/... AS OF 245 PM TUESDAY... FOR SATURDAY/SUNDAY: THE HEAT CONTINUES... AS WE EASE OUT OF WHAT IS CLIMATOLOGICALLY THE HOTTEST TIME OF THE YEAR (WHICH IS ROUGHLY JULY 18TH THROUGH 22ND). MODELS DIFFER ON THE EXACT PLACEMENT OF MID LEVEL HEIGHT MAXIMA WITH SOME RETROGRESSION OF THE OFFSHORE ANTICYCLONE CENTER POSSIBLE... ALONG WITH A VERY WEAK SHEAR AXIS STRETCHING FROM THE BAGGY UPPER LOW OVER THE GULF COAST ACROSS THE CAROLINAS AND/OR SOUTHERN APPALACHIANS. BUT DESPITE THESE UNRESOLVABLE DIFFERENCES... THE MODELS ALL SUPPORT CONTINUED MEAN RIDGING EXTENDING FROM THE BAHAMAS AND OFF THE SE COAST TOWARD THE WNW ACROSS THE SOUTHEAST/MID SOUTH AND INTO THE PLAINS. THE GFS DIGS A NORTHERN STREAM LONGWAVE TROUGH OVER EASTERN CANADA AND INTO THE NORTHEAST STATES OVER THE WEEKEND WHICH LOWERS HEIGHTS OVER NC WITH AN INCREASING (YET STILL WEAK) NW MID LEVEL FLOW. BUT THE 00Z ECMWF -- BOTH THE OPERATIONAL AND THE ENSEMBLE MEAN -- IS MUCH LESS AMPLIFIED AND RETAINS ENOUGH RIDGING THROUGH NC TO HELP SUPPRESS CONVECTION. GIVEN THE UNCERTAINTY INHERENT AT THIS RANGE... THE OVERALL VERY WEAK STEERING FLOW... AND THE RELUCTANCE TO BE TOO QUICK TO BREAK DOWN SUCH A STRONG MID LEVEL FEATURE AS THIS RIDGE... WILL STAY WITH ABOVE-NORMAL TEMPS AND BELOW-NORMAL PRECIP CHANCES (SLIGHT CHANCE AT BEST) OVER THE WEEKEND. LOWS IN THE 70S AND HIGHS IN THE 90S. FOR MONDAY/TUESDAY: THE TRANSITION BEGINS TO A NOT-AS-HOT REGIME AS MEAN MID LEVEL TROUGHING INCREASES OVER AND OFF THE NORTHEAST U.S. COAST... WITH A STEADY RETROGRESSION OF THE STRONG ANTICYCLONE BACK TOWARD THE MISS VALLEY AND PLAINS. THE ECMWF USES THIS INCREASING NWRLY MID LEVEL FLOW TO PUSH A COOL FRONT SOUTHWARD THROUGH THE CENTRAL APPALACHIANS INTO VA BY TUESDAY. WITH ASSUMPTIONS OF IMPROVING DYNAMIC CONTRIBUTION TO ASCENT... INCREASING DEEP LAYER SHEAR... AND RISING (YET STILL UNIMPRESSIVE) MOISTURE TRANSPORT IN THE LOW LEVELS SOUTH OF THIS FRONT... WILL TREND UP TO LOW CHANCE DIURNALLY-FAVORED POPS... WITH TEMPS EASING BACK DOWN INTO THE MORE SEASONABLE 90-95 DEGREE RANGE ON MONDAY AND AROUND 90 FOR TUESDAY. -GIH && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... AS OF 115 PM TUESDAY... SOME UNSETTLED WEATHER POSSIBLE DURING THE TAF PERIOD...BUT LOW CONFIDENCE IN IMPACT AT TERMINALS. AN APPROACHING UPPER DISTURBANCE AND INCREASING INSTABILITY WILL BRING A CHANCE OF SCATTERED STORMS MAINLY NORTH OF HIGHWAY 64 THIS EVENING...ROUGHLY BETWEEN 21-03Z. THE EXPECTED COVERAGE OF STORMS APPEARS TOO LOW FOR MENTION IN TAFS AT THIS TIME. INCREASING MOISTURE MAY LEAD TO SOME AREAS OF MVFR TO IFR VSBYS OVERNIGHT...ESPECIALLY IF MID AND HIGH CLOUDS CLEAR OUR...MOSTLY LIKELY NORTH OF KRDU/KRWI. ANOTHER DISTURBANCE MAY CROSS THE AREA LATE WEDNESDAY...AND COMBINED WITH HOT AND HUMID CONDITIONS MAY LEAD TO SCATTERED STORMS ONCE AGAIN. OTHERWISE...VFR CONDITIONS WITH LIGHT AND VARIABLE WINDS ARE EXPECTED. OUTLOOK... MAINLY ISOLATED THUNDERSTORMS EXPECTED EACH AFTERNOON THURSDAY THROUGH SATURDAY. PRE-DAWN MVFR FOG ALSO POSSIBLE WED THROUGH SAT...MAINLY AT KFAY/KRWI AND/OR WHERE EARLIER STORMS OCCUR. && .CLIMATE... GSO RDU DATE HIGH/YEAR HIGH MIN/YEAR HIGH/YEAR HIGH MIN/YEAR TUE 19: 98/1977 99/1986 WED 20: 100/1977 75/1986 100/1977 76/1981 THU 21: 99/1983 74/2010 102/1952 76/1995 FRI 22: 100/1952 76/2010 103/1952 76/1991 SAT 23: 99/1952 78/2010 105/1952 76/2010 SUN 24: 96/2010 78/2010 100/2010 79/2010 && .RAH WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY FROM NOON TO 9 PM EDT WEDNESDAY FOR NCZ008>011- 024>028-040>043-073>078-083>086-088-089. && SYNOPSIS...SMITH NEAR TERM...SMITH SHORT TERM...HARTFIELD LONG TERM...HARTFIELD AVIATION...SMITH CLIMATE...WFORAH
Hazardous weather outlook, Jul 19, 3:25 PM EDT, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 325 PM EDT TUE JUL 19 2011 NCZ008>011-024>028-040>043-073>078-083>086-088-089-201930- GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE- CHATHAM-WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT- WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 325 PM EDT TUE JUL 19 2011 ...HEAT ADVISORY IN EFFECT FROM NOON TO 9 PM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED STORMS WILL BE POSSIBLE THIS EVENING...MAINLY NORTH OF HIGHWAY 64. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING DOWNBURST WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. A HEAT ADVISORY IS IN EFFECT FOR WEDNESDAY AFTERNOON. FOR THE PERIOD WEDNESDAY THROUGH SUNDAY...AFTERNOON TEMPERATURES WILL CONTINUE TO BE IN THE UPPER 90S TO NEAR 100 DEGREE. THIS COMBINED WITH HUMID AIR MASS WILL CREATE HEAT INDEX VALUES BETWEEN 102 TO AS HIGH AS 110 DEGREES DURING THE AFTERNOON AND EARLY EVENING HOURS. THE HOTTEST HEAT INDICES ARE EXPECTED ACROSS THE COASTAL PLAIN AND SANDHILLS FRIDAY THROUGH SUNDAY. HEAT ADVISORIES WILL LIKELY BE NEEDED DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. NCZ007-021>023-038-039-201930- PERSON-FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH- 325 PM EDT TUE JUL 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED STORMS WILL BE POSSIBLE THIS EVENING...MAINLY NORTH OF HIGHWAY 64. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING DOWNBURST WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. FOR THE PERIOD THURSDAY THROUGH SUNDAY...AFTERNOON TEMPERATURES WELL INTO THE 90S TO NEAR 100 DEGREES COMBINED WITH HUMID AIR MASS WILL CREATE HEAT INDEX VALUES BETWEEN 102 TO AS HIGH AS 110 DEGREES DURING THE AFTERNOON AND EARLY EVENING HOURS. THE HOTTEST HEAT INDICES ARE EXPECTED ACROSS THE COASTAL PLAIN AND SANDHILLS FRIDAY THROUGH SUNDAY. HEAT ADVISORIES WILL LIKELY BE NEEDED DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Jul 19, 3:51 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
351 PM EDT TUE JUL 19 2011
NCZ021-192100-
FORSYTH-
351 PM EDT TUE JUL 19 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS FORSYTH COUNTY THROUGH 500
PM EDT...
AT 350 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 10 MILES
NORTH OF RURAL HALL...OR ABOUT OVER DANBURY...MOVING SOUTHEAST AT 10
MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE RURAL HALL...
WALKERTOWN AND WINSTON-SALEM.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 35 TO 45 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.
&&
LAT...LON 3626 8037 3627 8018 3626 8004 3621 8003
3614 8004 3605 8028
TIME...MOT...LOC 1950Z 333DEG 8KT 3638 8029
77Special weather statement, Jul 19, 4:49 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 449 PM EDT TUE JUL 19 2011 NCZ021-022-038-192200- FORSYTH-GUILFORD-DAVIDSON- INCLUDING THE CITIES OF...WINSTON-SALEM...GREENSBORO... HIGH POINT...LEXINGTON 449 PM EDT TUE JUL 19 2011 ...THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING WILL AFFECT THE TRIAD THROUGH 600 PM... AT 445 PM EDT...SCATTERED THUNDERSTORMS WERE LOCATED OVER SOUTHERN STOKES AND ROCKINGHAM COUNTIES...MOVING SOUTH AT 15 MPH. THESE STORMS WILL AFFECT THE TRIAD DURING RUSH HOUR...INCLUDING THE FOLLOWING LOCATIONS...WINSTON SALEM...GREENSBORO...HIGH POINT AND LEXINGTON. LOCALLY HEAVY RAINFALL...DANGEROUS CLOUD TO GROUND LIGHTNING AND WIND GUSTS UP TO 35 MPH ARE EXPECTED WITH THESE STORMS. LOCALLY HEAVY RAINFALL WILL LEAD TO PONDING OF WATER ON ROADWAYS. MOTORISTS ON THE INTERSTATE 85 AND INTERSTATE 40 CORRIDOR IN DAVIDSON...FORSYTH AND GUILFORD COUNTIES SHOULD EXERCISE CAUTION AND SLOW DOWN TO AVOID HYDROPLANING. VINCENT
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 3:15 PM EDT | Heat Advisory | RAH | Anson, Chatham, Cumberland, Durham, Edgecombe, Franklin and 19 more | 30 hr |
| Jul 19, 3:51 PM EDT | Special Weather Statement | RAH | Forsyth | 69 min |
| Jul 19, 5:49 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth | 41 min |
| Jul 19, 5:58 PM EDT | Areal Flood Advisory | RAH | Davidson | 92 min |
| Jul 19, 6:46 PM EDT | Special Weather Statement | RAH | Johnston | 29 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.